Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 52, NWS Milwaukee, WI

August 2, 2015Milwaukee County, Waukesha County, Wisconsin

NWS Milwaukee, WI issued this severe thunderstorm warning at Aug 2, 2015, 7:53 PM CDT for Milwaukee County, Waukesha County, Wisconsin. It was in force for 48 min. 14 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2015, 7:53 PM CDT (00:53 UTC)
Expired
Aug 2, 2015, 8:41 PM CDT
In force
48 min
Issued by
NWS Milwaukee, WI
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

Counties Milwaukee County, WI, Waukesha County, WI

The radar

The Milwaukee radar (KMKX), 46 km from the middle of the area, began a volume at 00:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 7:55 PM CDTTSTM WND DMG4 Nw Big Bend, WIA HANDFUL OF LARGE BRANCHES DOWN ALONG OAKDALE DRIVE.
Aug 2, 8:02 PM CDTHAIL 32 Nw Mukwonago, WIMEASURED 3.75 INCH DIAMETER HAIL IN THE TOWN OF MUKWONAGO. TORE HOLES IN ROOF OF A CAMPER AND CAUSED DAMAGE TO TRUCK. REPORT RELAYED VIA SOCIAL MEDIA.
Aug 2, 8:03 PM CDTHAIL 1West Allis, WI
Aug 2, 8:05 PM CDTHAIL 1.25Greenfield, WIPICTURE RELAYED VIA FACEBOOK.
Aug 2, 8:06 PM CDTHAIL 12 S Milwaukee, WIPICTURE RELAYED VIA FACEBOOK.
Aug 2, 8:06 PM CDTHAIL 1.752 N Mukwonago, WIPICTURE RELAYED VIA FACEBOOK.
Aug 2, 8:12 PM CDTHAIL 0.25St. Francis, WI
Aug 2, 8:15 PM CDTHAIL 1Greendale, WIPICTURE RELAYED VIA FACEBOOK.
Aug 2, 8:15 PM CDTHAIL 2Big Bend, WI
Aug 2, 8:17 PM CDTHAIL 2Muskego, WIVIEWER PICTURE RELAYED VIA WISN.
Aug 2, 8:20 PM CDTHAIL 14 Se West Allis, WI
Aug 2, 8:20 PM CDTHAIL 1.25South Milwaukee, WIPICTURE SENT VIA NWS EMPLOYEE.
Aug 2, 8:20 PM CDTHAIL 2.5Muskego, WIPICTURE RELAYED VIA FACEBOOK.
Aug 2, 8:25 PM CDTHAIL 3Franklin, WIPICTURE RELAYED VIA FACEBOOK.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 13 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 2:59 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 00:00Z, 0.9 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 00:00Z on 2015-08-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 00:00Z on 2015-08-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -236 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1525 m above ground
0-6 km bulk shear
56 kt
0-1 km storm-relative helicity
-236 m²/s²
0-3 km storm-relative helicity
-214 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

556 
WUUS53 KMKX 030053
SVRMKX
WIC079-133-030200-
/O.NEW.KMKX.SV.W.0052.150803T0053Z-150803T0200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
753 PM CDT SUN AUG 2 2015

THE NATIONAL WEATHER SERVICE IN MILWAUKEE/SULLIVAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  MILWAUKEE COUNTY IN SOUTHEASTERN WISCONSIN...
  SOUTHERN WAUKESHA COUNTY IN SOUTHEASTERN WISCONSIN...

* UNTIL 900 PM CDT

* AT 753 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR BIG BEND...
  OR NEAR NEW BERLIN...MOVING EAST AT 40 MPH.

  HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

  SOURCE...RADAR INDICATED. 

  IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE 
           TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MILWAUKEE...WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...
  BROOKFIELD...GREENFIELD...OAK CREEK...MUSKEGO...SOUTH MILWAUKEE...
  CUDAHY...GREENDALE...PEWAUKEE...ST. FRANCIS...HALES CORNERS...
  MUKWONAGO...ELM GROVE...WEST MILWAUKEE...WALES AND WIND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4284 8784 4284 8847 4304 8844 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0053Z 278DEG 34KT 4293 8822 

HAIL...1.25IN
WIND...60MPH
 
$$

SPM
4 follow-up statements
129 
WWUS53 KMKX 030059
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
759 PM CDT SUN AUG 2 2015

WIC079-133-030200-
/O.CON.KMKX.SV.W.0052.000000T0000Z-150803T0200Z/
MILWAUKEE WI-WAUKESHA WI-
759 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR MILWAUKEE AND SOUTHERN WAUKESHA COUNTIES...

AT 759 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER MUSKEGO...
MOVING EAST AT 40 MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WAUKESHA...WEST ALLIS...WAUWATOSA...NEW BERLIN...
BROOKFIELD...GREENFIELD...OAK CREEK...MUSKEGO...SOUTH MILWAUKEE...
CUDAHY...GREENDALE...PEWAUKEE...ST. FRANCIS...HALES CORNERS...
MUKWONAGO...ELM GROVE...WEST MILWAUKEE...WALES AND WIND LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 4284 8784 4284 8847 4304 8844 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0059Z 278DEG 34KT 4292 8814 

HAIL...1.25IN
WIND...70MPH
 
$$

GEHRING
929 
WWUS53 KMKX 030110
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
810 PM CDT SUN AUG 2 2015

WIC079-133-030200-
/O.CON.KMKX.SV.W.0052.000000T0000Z-150803T0200Z/
MILWAUKEE WI-WAUKESHA WI-
810 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN MILWAUKEE AND SOUTHEASTERN WAUKESHA COUNTIES...

AT 809 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER SOUTHEAST 
WAUKESHA COUNTY AND SOUTHERN MILWAUKEE COUNTY...MOVING EAST AT 40 
MPH.

HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE 
         TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE 
         HOMES...ROOFS AND OUTBUILDINGS. 

LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...WEST ALLIS...NEW BERLIN...GREENFIELD...OAK CREEK...
MUSKEGO...SOUTH MILWAUKEE...CUDAHY...GREENDALE...ST. FRANCIS...HALES
CORNERS...MUKWONAGO...WEST MILWAUKEE...WIND LAKE...BIG BEND...
MILWAUKEE HOAN BRIDGE...WATERFORD NORTH...FRANKLIN...MILWAUKEE SOUTH
SHORE PARK AND MAIR FESTIVAL PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4284 8784 4284 8847 4293 8834 4305 8789
      4302 8790 4296 8785 4288 8785 4285 8783
TIME...MOT...LOC 0109Z 278DEG 34KT 4291 8800 

HAIL...1.25IN
WIND...70MPH
 
$$

GEHRING
164 
WWUS53 KMKX 030117
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
817 PM CDT SUN AUG 2 2015

WIC079-133-030200-
/O.CON.KMKX.SV.W.0052.000000T0000Z-150803T0200Z/
MILWAUKEE WI-WAUKESHA WI-
817 PM CDT SUN AUG 2 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM CDT
FOR SOUTHERN MILWAUKEE AND SOUTHEASTERN WAUKESHA COUNTIES...

AT 817 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MILWAUKEE TO NEAR BIG BEND...MOVING SOUTHEAST AT 40
MPH.

HAZARD...GOLF BALL SIZE HAIL. 

SOURCE...TRAINED WEATHER SPOTTERS. 

IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT DAMAGE 
         TO ROOFS...SIDING...WINDOWS AND VEHICLES. 

LOCATIONS IMPACTED INCLUDE...
MILWAUKEE...NEW BERLIN...GREENFIELD...OAK CREEK...MUSKEGO...SOUTH
MILWAUKEE...CUDAHY...GREENDALE...ST. FRANCIS...HALES CORNERS...WIND
LAKE...BIG BEND...WATERFORD NORTH...FRANKLIN AND MILWAUKEE SOUTH
SHORE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS. PEOPLE OUTSIDE
SHOULD MOVE TO A SHELTER...INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.

&&

LAT...LON 4284 8825 4291 8823 4301 8789 4296 8785
      4288 8785 4285 8783 4284 8784
TIME...MOT...LOC 0117Z 302DEG 33KT 4294 8790 4285 8821 

HAIL...1.75IN
WIND...<50MPH
 
$$

GEHRING
332 
WWUS53 KMKX 030141
SVSMKX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
841 PM CDT SUN AUG 2 2015

WIC079-133-030151-
/O.CAN.KMKX.SV.W.0052.000000T0000Z-150803T0200Z/
MILWAUKEE WI-WAUKESHA WI-
841 PM CDT SUN AUG 2 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN MILWAUKEE AND
SOUTHEASTERN WAUKESHA COUNTIES IS CANCELLED...
    
THE STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA.
THEREFORE THE WARNING HAS BEEN CANCELLED.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FOR
SOUTHEASTERN WISCONSIN.

LAT...LON 4284 8825 4291 8823 4301 8789 4296 8785
      4288 8785 4285 8783 4284 8784
TIME...MOT...LOC 0138Z 278DEG 34KT 4291 8762 4282 8793 

$$

GEHRING

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 3:48 PM CDT, 4 hours 5 minutes earlier.

Area forecast discussion, Aug 2, 3:48 PM CDT, 4 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
348 PM CDT SUN AUG 2 2015

.REST OF THIS AFTERNOON AND TONIGHT...FORECAST CONFIDENCE IS
MEDIUM.

INTENSE STORMS TRAVERSING ACROSS CENTRAL WI ON LEADING EDGE OF
DCVA AND VCNTY OF FRONTAL BOUNDARY. THIS ALSO IN AN ELONGATED AXIS
OF DEEP MOIST CONVERGENCE FROM JUST NORTH OF LSE TO NEAR GRB.
INSTABILITY PARAMETERS CONTINUE TO ALL BE VERY FAVORABLE. 0-1KM
BULK SHEAR IS AROUND 20 KNOTS WITH 0-6KM SHEAR 35-40 KNOTS.
RAP/WATER VAPOR COMBO SHOWS SHORTWAVE IN NRN WI SHIFTING ESE.

AS WE GET INTO THE EVENING SOME DIFFERENTIAL CYCLONIC VORTICITY
ADVECTION ARRIVES INTO SRN WI AS SHORTWAVE AXIS SLIDES SOUTHEAST.
TORNADO POTENTIAL HAS LOWERED DUE TO HIGHER LCL HEIGHTS UP TO
1750M ON SPC MESO CHARTS. SO SVR THREAT FOR NOW WILL BE FOCUSED
MORE ON DAMAGING WINDS WITH DOWNDRAFT CAPE AND HAIL WITH THE
FAVORABLE MID LEVEL LAPSE RATES.

THE STRONGEST UPPER DIVERGENCE IS PROGGD INTO THE FAR SE CORNER
EASTWARD INTO LWR MI AS THE LATE AFTERNOON AND EARLY EVENING WEARS
ON. IN ADDITION THE 850 JET STRENGTHENS IN THE SE CORNER THOUGH WE
ARE SITUATED MORE IN THE ENTRANCE REGION VERSUS THE FAVORED
CYCLONICALLY FAVORED LEFT EXIT REGION.

MESO MODELS CONTINUE TO SHOW DEVELOPMENT 22-02Z AS FAVORED TIME
FOR CWA WITH MORE OF A QLCS LOOK ON MESO REFLECTIVITY PROGS WITH
ELONGATED LOW LEVEL FRONTAL CONVERGENCE AND BROAD DCVA HELPING TO
SUPPORT THAT MODE.

.MONDAY...FORECAST CONFIDENCE IS MEDIUM.

NW MID LEVEL FLOW WILL STILL BE STRONG AND BROADLY CYCLONIC
THOUGH POST FRONTAL AIRMASS WILL BE A COOLER AND MUCH LESS HUMID.
925 TEMPS IN THE 18-20C RANGE SO LOOKING FOR HIGHS CLOSE TO MOS
VALUES IN THE UPPER 70S/LOW 80S.

.SHORT TERM...MONDAY NIGHT THROUGH WEDNESDAY...FORECAST CONFIDENCE
IS MEDIUM.

MODELS ARE SHOWING NORTHWEST FLOW AT 500 MB BECOMING WEST
NORTHWEST DURING THIS PERIOD...AS THE MAIN TROUGH REMAINS TO THE
EAST OF THE REGION. AXIS OF HIGH PRESSURE AT THE SURFACE REMAINS
OVER THE AREA MONDAY NIGHT INTO TUESDAY NIGHT...BEFORE SHIFTING TO
THE NORTHEAST ON WEDNESDAY.

MODELS ARE KEEPING MOST OF THE CONVECTIVE ACTIVITY TO THE SOUTH
OF THE AREA WEDNESDAY...CLOSER TO THE MAIN 500 MB SHORTWAVE
TROUGH. AREA FORECAST SOUNDINGS ARE FAIRLY DRY ACROSS THE AREA
WITH THE HIGH...AND ARE ONLY SOMEWHAT MORE MOIST WEDNESDAY IN THE
WESTERN COUNTIES.

CONTINUED DRY FORECAST FOR MONDAY NIGHT INTO WEDNESDAY ACROSS
MOST OF THE AREA. KEPT LOW POPS WEDNESDAY IN THE SOUTHWEST
COUNTIES...THOUGH THIS MAY END UP DRY AS WELL IF MODEL TRENDS
CONTINUE. TEMPERATURES WILL BE AROUND OR SLIGHTLY BELOW SEASONAL
NORMALS...ESPECIALLY NEAR LAKE MICHIGAN WITH LAKE BREEZES EACH
AFTERNOON.

.LONG TERM...WEDNESDAY NIGHT THROUGH SUNDAY...FORECAST CONFIDENCE
IS MEDIUM.

GFS/ECMWF SHOWING SOME DIFFERENCES WITH FEATURES FOR THE WEDNESDAY
NIGHT INTO FRIDAY PERIOD. THEY DO AGREE ON SHOWING THE SURFACE
HIGH AXIS ESTABLISHING ITSELF AGAIN ACROSS THE AREA DURING THIS
PERIOD. 500 MB FLOW REMAINS WEST NORTHWEST ACROSS THE REGION
DURING THIS TIME...WITH A SHORTWAVE TROUGH MOVING INTO THE AREA
FRIDAY. IT IS BETTER DEFINED ON THE ECMWF THAN THE GFS...AND THE
ECMWF SHOWS QPF WITH IT. THE GFS IS DRY FRIDAY.

GFS ALSO HAS CONVECTION CLIPPING THE SOUTHWEST PORTIONS OF THE
AREA WEDNESDAY NIGHT INTO THURSDAY NIGHT...WHERE THE ECMWF IS
KEEPING THIS ACTIVITY FURTHER TO THE SOUTHWEST. FOR NOW...USED
CONSENSUS MODEL BLENDED POPS AND TEMPERATURES FOR THE WEDNESDAY
NIGHT INTO FRIDAY PERIOD...GIVEN SOME UNCERTAINTY WITH THE MODELS.

CONTINUED TO USE THE CONSENSUS POPS AND TEMPERATURES FOR THE REST
OF THE LONG TERM PERIOD...WITH CONTINUED DIFFERENCES IN TRENDS
BETWEEN THE GFS AND ECMWF. KEPT THINGS DRY FOR NOW...FOLLOWING THE
DRIER GFS VERSUS THE MORE ACTIVE ECMWF. TEMPERATURES LOOK TO BE
SLIGHTLY BELOW NORMAL DURING THIS TIME.

&&

.AVIATION/00Z TAFS/...

MAIN CONCERN WILL BE ON POTENTIAL FOR SVR CONVECTION CHANCES FROM
MID AFTERNOON INTO EARLY THIS EVENING. STILL SOME DISAGREEMENT ON
TIMING WITH THE VARIOUS MESO MODELS...BUT OVERALL THE 22-02Z TIME
FRAME LOOKS LIKE THE BEST WINDOW FOR ANY STORMS THAT DEVELOP WITH
THE FRONT. SOME MVFR CIGS/VSBYS POSSIBLE WITH STRONGEST CELLS THIS
AFTN AND EVE. HIGH PRESSURE BUILDS IN FOR MONDAY WITH MUCH QUIETER
CONDITIONS.

&&

.MARINE...

NO CHANGES TO MARINE HEADLINES. SEEING SOME GALE GUSTS FINALLY
KICK IN AS 850 JET CORE PASSES OVERHEAD. SMALL CRAFT ADVISORY
REMAINS IN EFFECT OVER THE NORTHERN HALF OF THE NEARSHORE WATERS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...
WI...NONE.
LM...GALE WARNING UNTIL 7 PM CDT THIS EVENING FOR LMZ645-646.

     SMALL CRAFT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR LMZ643-644.

&&

TONIGHT/MONDAY AND AVIATION/MARINE...COLLAR
MONDAY NIGHT THROUGH SUNDAY...WOOD
Hazardous weather outlook, Aug 2, 3:59 PM CDT, 3 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
359 PM CDT SUN AUG 2 2015

WIZ046-047-051-052-056>060-062>072-032100-
MARQUETTE-GREEN LAKE-FOND DU LAC-SHEBOYGAN-SAUK-COLUMBIA-DODGE-
WASHINGTON-OZAUKEE-IOWA-DANE-JEFFERSON-WAUKESHA-MILWAUKEE-
LAFAYETTE-GREEN-ROCK-WALWORTH-RACINE-KENOSHA-
359 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE SOUTHEASTWARD ACROSS SOUTHERN
WISCONSIN THROUGH THIS EVENING. THIS FRONT WILL TRIGGER SCATTERED
TO NUMEROUS THUNDERSTORMS.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
SOUTHERN WISCONSIN DURING THIS TIME. LARGE HAIL AND DAMAGING WINDS
ARE THE PRIMARY HAZARDS. A FEW TORNADOES ARE ALSO POSSIBLE. A
SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR ALL OF SOUTHERN
WISCONSIN UNTIL 10 PM CDT THIS EVENING.

HEAT INDEX READINGS WILL REMAIN IN THE LOWER TO MIDDLE 90S LATE
THIS AFTERNOON.

SOUTHWEST WINDS MAY GUST AS HIGH AS 35 TO 40 MPH LATE THIS
AFTERNOON ACROSS SOUTHERN WISCONSIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

THERE ARE SMALL CHANCES OF THUNDERSTORMS AT TIMES FROM WEDNESDAY
INTO THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NEEDED THROUGH THIS EVENING.

LMZ643>646-032100-
SHEBOYGAN TO PORT WASHINGTON WI-
PORT WASHINGTON TO NORTH POINT LIGHT WI-
NORTH POINT LIGHT TO WIND POINT WI-
WIND POINT WI TO WINTHROP HARBOR IL-
359 PM CDT SUN AUG 2 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...LATE THIS AFTERNOON AND TONIGHT

A STRONG COLD FRONT WILL MOVE SOUTHEASTWARD ACROSS SOUTHERN
WISCONSIN THROUGH THIS EVENING. THIS FRONT WILL TRIGGER SCATTERED
TO NUMEROUS THUNDERSTORMS.

THERE IS AN ENHANCED RISK OF SEVERE THUNDERSTORMS ACROSS ALL OF
THE LAKE MICHIGAN NEARSHORE AND OPEN WATERS DURING THIS TIME.
LARGE HAIL AND DAMAGING WINDS ARE THE PRIMARY HAZARDS. A FEW
WATERSPOUTS ARE ALSO POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS
IN EFFECT FOR THE NEARSHORE AND OPEN WATERS OF LAKE MICHIGAN UNTIL
10 PM CDT THIS EVENING.

STRONG SOUTHWEST WINDS WILL GUST UP TO 30 KNOTS NORTH OF NORTH
POINT LIGHTHOUSE...AND UP TO 35 KNOTS SOUTH OF NORTH POINT
LIGHTHOUSE INTO EARLY THIS EVENING. A SMALL CRAFT ADVISORY IS IN
EFFECT INTO EARLY THIS EVENING NORTH OF NORTH POINT
LIGHTHOUSE...WITH A GALE WARNING SOUTH OF THERE.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

NORTHWEST WIND GUSTS WILL APPROACH SMALL CRAFT ADVISORY LEVELS ON
MONDAY.

THERE ARE SMALL CHANCES OF THUNDERSTORMS AT TIMES FROM WEDNESDAY
NIGHT INTO THURSDAY NIGHT.

WOOD
WWW.WEATHER.GOV/MKX

In the hours before

Local storm report, Aug 2, 7:01 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
701 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0650 PM     HAIL             HARTFORD                43.32N 88.39W
08/02/2015  E1.75 INCH       WASHINGTON         WI   PUBLIC

            PICTURE RELAYED VIA FACEBOOK.

&&

BHERZOG
Local storm report, Aug 2, 7:03 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
703 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0648 PM     HAIL             SLINGER                 43.33N 88.29W
08/02/2015  E1.00 INCH       WASHINGTON         WI   PUBLIC

            PICTURE RELAYED VIA FACEBOOK.

&&

BHERZOG
Local storm report, Aug 2, 7:06 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
706 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0656 PM     HAIL             JACKSON                 43.32N 88.16W
08/02/2015  E1.00 INCH       WASHINGTON         WI   PUBLIC

            PICTURE RELAYED VIA FACEBOOK.

&&

BHERZOG
Local storm report, Aug 2, 7:20 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
720 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             3 W CEDARBURG           43.30N 88.05W
08/02/2015  E1.00 INCH       OZAUKEE            WI   CO-OP OBSERVER

&&

BHERZOG
Local storm report, Aug 2, 7:22 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
722 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0721 PM     HAIL             1 E MEQUON              43.23N 87.96W
08/02/2015  E1.00 INCH       OZAUKEE            WI   PUBLIC

&&

BHERZOG
Local storm report, Aug 2, 7:42 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
742 PM CDT SUN AUG 02 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0738 PM     HAIL             FOX POINT               43.16N 87.90W
08/02/2015  E1.00 INCH       MILWAUKEE          WI   AMATEUR RADIO

            RELAYED VIA SKYWARN.

&&

BHERZOG

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 7:08 PM CDTSpecial Marine WarningMKX67 min
Aug 2, 7:54 PM CDTSpecial Marine WarningMKX66 min
Aug 2, 8:15 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth60 min
Aug 2, 8:19 PM CDTSpecial Marine WarningMKX86 min
Aug 2, 8:49 PM CDTSevere Thunderstorm WarningMKXKenosha, Racine, Walworth41 min
Aug 2, 9:24 PM CDTAreal Flood AdvisoryMKXKenosha2 hr
Aug 3, 1:41 PM CDTSmall Craft AdvisoryMKX5 hr

Nearby

Severe Thunderstorm Warnings in Wisconsin, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.